# SDR 20010212CW004

- Difficulty date: September 21, 2000
- Submitted: February 12, 2001
- Operation: General aviation
- Aircraft: N453SP
- Make and model: Cessna 172S
- Aircraft serial: 172S8297
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1A170E
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Failed
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: O

## Discrepancy

UNEXPECTED ENGINE FAILURE DURING LANDING FLAIR.  ON DUAL TRAINING FLIGHT, IP DEMONSTRATING A SHORT-FIELD LANDING , OVER AN OBSTACLE, IN THE LANDING FLAIR, THROTTLE IDLE, ENGINE QUIT, PROP STOPPED TURNING.  IP LANDED UNEVENTFULLY AND PULLED OFF RUNWAY.  CREW PERFORMED SHUTDOWN CHECKLIST.  ALL CONTROLS/SWITCHES WERE IN CORRECT POSITION.  CREW PERFORMED ENGINE START CHECKLIST, ENGINE STATED NORMALLY WITH SMOOTH 650RPM IDLE.  RUNUP & IDLE CHECKS NORMAL.  INSPECTION BY A&P AFTER FLIGHT REVEALED NO ABNORMALITY.  IDLE AND RUNUP CHECKS NORMAL.  AC RETURNED TO SERVICE.
